MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR, STEM, LATERAL, CEMENTED, 5, TAPER 12/14; AVENIR CEMENTED HIP STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR, STEM, LATERAL, CEMENTED, 5, TAPER 12/14; AVENIR CEMENTED HIP STEM
Model Number N/A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Osteolysis (2377); Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical products: freedom all poly cup 62mm; catalog#: 11-107128; lot#: 765490; constrained head 12/14 taper 36 mm diameter -6 mm neck length for use with freedom constrained liners; catalog#: 802403601; lot#: 3036377.Therapy date: (b)(6) 2021.The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent a revision surgery due to unknown reasons.During revision, the stem bolt fractured while extracting.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Review of event description: the patient was implanted with an avenir stem in the left hip on an unknown date and underwent revision on (b)(6) 2021 due to unknown reasons.Review of received data: due diligence: no further "due diligence" required as all required information to support the conclusion is available or was already requested.X-rays: a total of two radiographs of the left hip were obtained, an undated ap image and a lateral image dated (b)(6) 2021.The following radiographic evaluation was performed by a radiologist and showed an abnormal vertical orientation of the acetabular cup.Lucency surrounding the cup suggests loosening but the fixation screw appears intact.There is heterotopic ossification laterally.Suspected proximal femoral osteolysis.Bone quality is osteopenic.Images: in total 5 images related to the intraoperative complication during stem removal have been received.However, these are not relevant to this complaint.Product evaluation: the avenir stem was discarded; therefore, a product evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as not all involved products are known.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: the patient was implanted with an avenir stem in the left hip on an unknown date and underwent revision on (b)(6) 2021 due to unknown reasons.Evaluation of the radiographs showed an abnormal vertical orientation of the acetabular cup, potential loosening, heterotopic ossification and suspected proximal femoral osteolysis.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the examination, it can be assumed that the cup position and osteolysis at the proximal femur led to the revision, although the reason for the cup position and osteolysis is unknown.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
The avenir stem reported in section d4 on the previous medwatch was not the product removed from the patient during the revision surgery.It was being implanted during this revision surgery and there are no adverse events reported for this device.A medwatch 0001822565-2021-03316-1 has been submitted to accurately report the involved devices in this event (zimmer inc reference is (b)(4)) zimmer switzerland manufacturing gmbh considers this case as invalidated.Please delete from your records.
 
Event or Problem Description
This follow-up is being submitted because the device reported in this medwatch was not revised but implanted during the revision surgery.There is no adverse event reported after the implantation of this device therefore this complaint will be invalidated please delete it from your records.

Brand Name
AVENIR, STEM, LATERAL, CEMENTED, 5, TAPER 12/14
Common Device Name
AVENIR CEMENTED HIP STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12265735
Report Number0009613350-2021-00369
Device Sequence Number4507493
Product Code LZO
UDI-Device Identifier00889024590823
UDI-Public00889024590823
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131884
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number01.06010.305
Device Lot Number3026493
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer09/28/2021
07/07/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date10/04/2021
12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale